I have been on Pamelor 35 mg. for interstitial cystitis for over 6 months. A depression accompanied the IC flare up. The chronic constipation prohibited increasing the dose of Pamelor. The constipation also made the IC worse. The doctor now wants me to change to Prestiq. Is constipation a side effect of Prestiq? Has anyone used Prestiq for IC? Thanks so much.
I have not taken it for the reason you have I am just going to give you a small list of sude effects also a website so you can verify this for yourself one thing I want for you (I have had this experience and yes with constipation) I had 4 breaks in my back along with other Chronic pain, the doctor tried MS contin, Duragesic (fentanyl) Talwin, Oxycontin, Percocet, just to name a few I just about had tried everything if it wasn't one horrinle side effect it was another (I had to take 16 Senakot Plus tablets 2 days in a row just to be able to go) my point is this don't give up!!
I always was afraid to try something new afraid here I would go again, but I have finally found a medication that is effective and does not constipate me to death, maybe is this is the side effect you deal with using something to soften the stools before you start the medication might just be the key (that's what I did and it worked) another thought I want you to get what works for one person won't always help another now for the side effects of Pristiq, possible dizziness,dry mouth, possible constipation, (it says the higher the dose the greater chance for more side effects) sleepiness, sweating, chills is less common but they have to list them even if it has happened only once it would be to protect the drug company, have you ever tried Lyrica I am not sure about the side effects but also have a very open honest discussion with the doctor tell him your concerns and what has give you a hard time, the more he knows the more he can understand and then help you I want only the best for you I hope in some small way I have been of help to you I care about every person on here and I know the others do also please keep us posted
I have IC. I was diagnosed 6 years ago. I was and still am being treated with a medication called amitriptyline. It has worked well for me but everyone responds to meds differently, especially when treating IC. I recently started taking Pristiq for anxiety. Yes, I found that constipation was a side effect from Pristiq. I think it may be a good idea to discuss your concerns with your doctor and weigh out the pros and cons. Good luck.
I also have IC and but I take Elmiron and Elavil for it. I take Lyrica for nerve pain/fibromyalgia and do not have a problem with constipation. The only thing I have found is that Lyrica at times can make me sleepy. It doesn't always happen, but does sometimes. I am a stay-at-home mom, so I have the luxury of an afternoon nap if needed. I take my doses of Lyrica 3 times a day, but have heard from a friend who also takes Lyrica for pain that he takes one pill in the morning and 2 at bedtime. Since I also take Valium in the afternoon, I don't mind splitting the doses. I have a large medication list, and yet the only time I get constipated is when I need a narcotic for either pain or cough. I hope this in some way helps you, and along with the previous poster, I am interested in how things are working out for you. Best wishes - TC
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 May 2011 • 4 answers
Posted 1 Aug 2012 • 8 answers
Posted 14 Aug 2013 • 1 answer
Posted 19 Sep 2015 • 1 answer
Posted 22 Sep 2016 • 1 answer